Alert archive / Kentucky / River Flood Advisories in 2016
River Flood Advisory 13, NWS Jackson, KY
NWS Jackson, KY issued this river flood advisory at Feb 16, 2016, 6:25 AM EST for Knox County, Kentucky. It was in force for 45 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 16, 2016, 6:25 AM EST (11:25 UTC)
- Expired
- Feb 18, 2016, 3:27 AM EST
- In force
- 45 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
County Knox County, KY
The radar
The Knoxville radar (KMRX), 84 km from the middle of the area, began a volume at 11:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cumberland River at Barbourville (BBVK2). The gauge peaked at 26.45 ft at Feb 17, 2016, 12:00 AM EST.
- Action stage
- 21.5 ft
- Minor stage
- 27 ft
- Moderate stage
- 33 ft
- Major stage
- 38 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03403500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
559
WGUS83 KJKL 161125
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
625 AM EST TUE FEB 16 2016
...The National Weather Service in Jackson Kentucky has issued a
flood advisory for the following rivers in Kentucky...
The Cumberland River at Barbourville
The Cumberland River at Williamsburg
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Continue to monitor NOAA weather radio or your favorite local media
outlet for additional information. If you are in areas affected by
this forecast take necessary precautions.
The next update will be issued by 230 pm est.
&&
KYC121-162325-
/O.NEW.KJKL.FL.Y.0013.160216T1125Z-160218T0600Z/
/BBVK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
625 AM EST TUE FEB 16 2016
The National Weather Service in Jackson Kentucky has issued a
* Flood Advisory for
The Cumberland River at Barbourville.
* until late Wednesday night.
* At 05 AM Tuesday the stage was 15.9 feet.
* Bankfull stage is 27.0 feet.
* Flood stage is 27.0 feet.
* Forecast...The river will rise to a crest near 24.9 feet
early Wednesday morning. The river will then begin to
recede...but will run high through Wednesday night.
&&
LAT...LON 3685 8374 3693 8389 3680 8407 3670 8407
3681 8389 3679 8383
$$
KYC235-162324-
/O.NEW.KJKL.FL.Y.0014.160216T1125Z-160219T1200Z/
/WLBK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
625 AM EST TUE FEB 16 2016
The National Weather Service in Jackson Kentucky has issued a
* Flood Advisory for
The Cumberland River at Williamsburg.
* until Friday morning.
* At 06 AM Tuesday the stage was 14.9 feet.
* Bankfull stage is 21.0 feet.
* Flood stage is 21.0 feet.
* Forecast...The river will rise to a crest near 19.7 on Wednesday
morning. The river will then begin to recede...but will run high
into Friday morning.
* At 21.0 feet...Flooding threatens low lying roads and structures.
&&
LAT...LON 3680 8407 3681 8426 3698 8429 3697 8443
3672 8437 3670 8407
$$6 follow-up statements
179
WGUS83 KJKL 161704
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1204 PM EST TUE FEB 16 2016
...The flood advisory continues for the following rivers in
Kentucky...
The Cumberland River at Pineville
The Cumberland River at Barbourville
The Cumberland River at Williamsburg
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Continue to monitor NOAA weather radio or your favorite local media
outlet for additional information. If you are in areas affected by
this forecast take necessary precautions.
The next update will be issued by 6 pm EST.
&&
KYC013-170504-
/O.CON.KJKL.FL.Y.0015.000000T0000Z-160218T0600Z/
/PVLK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1204 PM EST TUE FEB 16 2016
The Flood Advisory continues for
The Cumberland River at Pineville
* until late Wednesday night.
* At 11 AM Tuesday the stage was 996.3 feet.
* Bankfull stage is 1002 feet.
* Flood stage is 1002 feet.
* Forecast...The river is near crest and should recede
to below action stage this evening.
&&
LAT...LON 3680 8346 3668 8370 3679 8383 3685 8374
3680 8366 3688 8350
$$
KYC121-170504-
/O.CON.KJKL.FL.Y.0013.000000T0000Z-160218T0600Z/
/BBVK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1204 PM EST TUE FEB 16 2016
The Flood Advisory continues for
The Cumberland River at Barbourville
* until late Wednesday night.
* At 11 AM Tuesday the stage was 23.1 feet.
* Bankfull stage is 27.0 feet.
* Flood stage is 27.0 feet.
* Forecast...The river will rise to near 26.8 feet by this
evening.
* At 27.0 feet...Low lying roads flood. Manchester street
floods.
&&
LAT...LON 3685 8374 3693 8389 3680 8407 3670 8407
3681 8389 3679 8383
$$
KYC235-170504-
/O.CON.KJKL.FL.Y.0014.000000T0000Z-160219T1200Z/
/WLBK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1204 PM EST TUE FEB 16 2016
The Flood Advisory continues for
The Cumberland River at Williamsburg
* until Friday morning.
* At 11 AM Tuesday the stage was 17.9 feet.
* Bankfull stage is 21.0 feet.
* Flood stage is 21.0 feet.
* Forecast...The river will rise to near 20.9 feet by around
midnight tonight.
* At 21.0 feet...Flooding threatens low lying roads and
structures.
&&
LAT...LON 3680 8407 3681 8426 3698 8429 3697 8443
3672 8437 3670 8407
$$
JVM/ER061
WGUS83 KJKL 162304
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
604 PM EST TUE FEB 16 2016
...The flood advisory is cancelled for the following rivers in
Kentucky...
The Cumberland River at Pineville
...The flood advisory continues for the following rivers in
Kentucky...
The Cumberland River at Barbourville
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Continue to monitor NOAA weather radio or your favorite local media
outlet for additional information. If you are in areas affected by
this forecast take necessary precautions.
This will be the last statement for the Cumberland River at Pineville.
The next update for the Cumberland River at Booneville will be issued
by 9 am EST Wednesday morning.
&&
KYC013-162334-
/O.CAN.KJKL.FL.Y.0015.000000T0000Z-160216T2304Z/
/PVLK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
604 PM EST TUE FEB 16 2016
The Flood Advisory is cancelled for
The Cumberland River at Pineville.
* At 5 PM Tuesday the stage was 995.0 feet.
* Bankfull stage is 1002 feet.
* Flood stage is 1002 feet.
* Forecast...The river crested below flood stage at 996.3 feet just
after noon earlier today. The river will continue to fall to 984.6
feet by Wednesday morning.
&&
LAT...LON 3680 8346 3668 8370 3679 8383 3685 8374
3680 8366 3688 8350
$$
KYC121-171104-
/O.CON.KJKL.FL.Y.0013.000000T0000Z-160218T0600Z/
/BBVK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
604 PM EST TUE FEB 16 2016
The Flood Advisory continues for
The Cumberland River at Barbourville
* until late Wednesday night.
* At 5:30 PM Tuesday the stage was 25.9 feet.
* Bankfull stage is 27.0 feet.
* Flood stage is 27.0 feet.
* Forecast...The river will rise to near 26.8 feet by this late this
evening.
* At 27.0 feet...Low lying roads flood. Manchester street floods.
&&
LAT...LON 3685 8374 3693 8389 3680 8407 3670 8407
3681 8389 3679 8383
$$
RAY553
WGUS83 KJKL 170932
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
432 AM EST WED FEB 17 2016
...The flood advisory is cancelled for the following rivers in
Kentucky...
The South Fork Kentucky River at Oneida
...The flood advisory continues for the following rivers in
Kentucky...
The Red River at Clay City
...The flood advisory continues for the following rivers in
Kentucky...
The Cumberland River at Barbourville
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Continue to monitor NOAA weather radio or your favorite local media
outlet for additional information. If you are in areas affected by
this forecast take necessary precautions.
The next update will be issued by 2 PM EST this afternoon.
&&
KYC121-172132-
/O.CON.KJKL.FL.Y.0013.000000T0000Z-160218T0600Z/
/BBVK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
432 AM EST WED FEB 17 2016
The Flood Advisory continues for
The Cumberland River at Barbourville
* until late tonight.
* At 03 AM Wednesday the stage was 26.6 feet.
* Bankfull stage is 27.0 feet.
* Flood stage is 27.0 feet.
* Forecast...The river has crested and is starting to recede...
but will run high through tonight.
* At 27.0 feet...Low lying roads flood. Manchester street floods.
&&
LAT...LON 3685 8374 3693 8389 3680 8407 3670 8407
3681 8389 3679 8383
$$
KYC051-171002-
/O.CAN.KJKL.FL.Y.0009.000000T0000Z-160217T0945Z/
/ODAK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
432 AM EST WED FEB 17 2016
The Flood Advisory is cancelled for
The South Fork Kentucky River at Oneida.
* At 04 AM Wednesday the estimated stage was 19.1 feet.
* Bankfull stage is 20.0 feet.
* Flood stage is 29.0 feet.
* Forecast...The river crested below flood stage at 26.6 feet on
Tuesday and is receding. The
river will continue to fall to 13.9 feet by dawn on Thursday.
&&
LAT...LON 3734 8363 3716 8353 3712 8365 3732 8375
$$
KYC065-197-172132-
/O.EXT.KJKL.FL.Y.0016.000000T0000Z-160218T1300Z/
/CYCK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
432 AM EST WED FEB 17 2016
The Flood Advisory is extended for
The Red River at Clay City
* until Thursday morning.
* At 03 AM Wednesday the stage was 14.4 feet.
* Bankfull stage is 12.0 feet.
* Flood stage is 17.0 feet.
* Forecast...The river will rise to near a crest 14.5 feet
this morning...and then begin to recede. The river will
run high through early on Thursday morning.
&&
LAT...LON 3788 8405 3788 8367 3783 8340 3775 8343
3780 8374 3780 8397
$$091
WGUS83 KJKL 171645
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1145 AM EST WED FEB 17 2016
...The flood advisory continues for the following rivers in
Kentucky...
The Cumberland River at Barbourville
The Red River at Clay City
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Continue to monitor NOAA weather radio or your favorite local media
outlet for additional information. If you are in areas affected by
this forecast take necessary precautions.
The next update will be issued by midnight tonight.
&&
KYC121-180445-
/O.CON.KJKL.FL.Y.0013.000000T0000Z-160218T0600Z/
/BBVK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1145 AM EST WED FEB 17 2016
The Flood Advisory continues for
The Cumberland River at Barbourville
* until late tonight.
* At 11 AM Wednesday the stage was 25.3 feet.
* Bankfull stage is 27.0 feet.
* Flood stage is 27.0 feet.
* Forecast...The river will continue to fall below 21.5 feet
this evening.
* At 27.0 feet...Low lying roads flood. Manchester street floods.
&&
LAT...LON 3685 8374 3693 8389 3680 8407 3670 8407
3681 8389 3679 8383
$$
KYC065-197-180445-
/O.CON.KJKL.FL.Y.0016.000000T0000Z-160219T0600Z/
/CYCK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1145 AM EST WED FEB 17 2016
The Flood Advisory continues for
The Red River at Clay City
* until late Thursday night.
* At 11 AM Wednesday the stage was 15.0 feet.
* Bankfull stage is 12.0 feet.
* Flood stage is 17.0 feet.
* Forecast...The river will rise to near 15.5 feet by this evening.
* At 15.5 feet...Pompeii Road off of Highway 15 and Maple Street near
the Red River Ranch are impassable.
&&
LAT...LON 3788 8405 3788 8367 3783 8340 3775 8343
3780 8374 3780 8397
$$
ABE907
WGUS83 KJKL 180349
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1049 PM EST WED FEB 17 2016
...The flood advisory is cancelled for the following rivers in
Kentucky...
The South Fork Kentucky River at Booneville
...The flood advisory continues for the following rivers in
Kentucky...
The Cumberland River at Barbourville
The Red River at Clay City
...The National Weather Service in Jackson Kentucky has issued a
flood advisory for the following rivers in Kentucky...
The Kentucky River at Heidelberg
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Continue to monitor NOAA weather radio or your favorite local media
outlet for additional information. If you are in areas affected by
this forecast take necessary precautions.
The next update will be issued by 4 am Thursday.
&&
KYC121-180900-
/O.CON.KJKL.FL.Y.0013.000000T0000Z-160218T0900Z/
/BBVK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1049 PM EST WED FEB 17 2016
The Flood Advisory continues for
The Cumberland River at Barbourville
* until late tonight.
* At 10 PM Wednesday the stage was 22.3 feet.
* Bankfull stage is 27.0 feet.
* Flood stage is 27.0 feet.
* Forecast...The river will continue to fall to below
action stage by late tonight.
&&
LAT...LON 3685 8374 3693 8389 3680 8407 3670 8407
3681 8389 3679 8383
$$
KYC189-180419-
/O.CAN.KJKL.FL.Y.0017.000000T0000Z-160218T0349Z/
/BOOK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1049 PM EST WED FEB 17 2016
The Flood Advisory is cancelled for
The South Fork Kentucky River at Booneville.
* At 10 PM Wednesday the stage was 18.4 feet.
* Bankfull stage is 24.0 feet.
* Flood stage is 27.0 feet.
* Forecast...The river crested below flood stage at 29.7 feet. The
river will continue to fall to 13.5 feet by Friday morning.
&&
LAT...LON 3757 8366 3748 8362 3734 8363 3732 8375
3745 8373 3750 8373
$$
KYC129-181548-
/O.NEW.KJKL.FL.Y.0018.160218T0349Z-160221T0600Z/
/HLDK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1049 PM EST WED FEB 17 2016
The National Weather Service in Jackson Kentucky has issued a
* Flood Advisory for
The Kentucky River at Heidelberg.
* until late Saturday night.
* At 09 PM Wednesday the stage was 19.4 feet.
* Bankfull stage is 20.0 feet.
* Flood stage is 20.0 feet.
* Forecast...The river will continue to fall to 17 feet by noon
Thursday.
* At 20.0 feet...Low lying areas flood.
&&
LAT...LON 3769 8385 3757 8366 3750 8373 3763 8392
$$
KYC065-197-181548-
/O.CON.KJKL.FL.Y.0016.000000T0000Z-160219T0400Z/
/CYCK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1049 PM EST WED FEB 17 2016
The Flood Advisory continues for
The Red River at Clay City
* until Thursday evening.
* At 10 PM Wednesday the stage was 14.9 feet.
* Bankfull stage is 12.0 feet.
* Flood stage is 17.0 feet.
* Forecast...The river will continue falling to 14 feet by 6am
Thursday morning.
* At 15.0 feet...Maple Street near the Red River Ranch is impassable.
Water begins inundating Pompeii Road off of Highway 15.
&&
LAT...LON 3788 8405 3788 8367 3783 8340 3775 8343
3780 8374 3780 8397
$$208
WGUS83 KJKL 180827
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
327 AM EST THU FEB 18 2016
...The flood advisory is cancelled for the following rivers in
Kentucky...
The Cumberland River at Barbourville
...The flood advisory continues for the following rivers in
Kentucky...
The Kentucky River at Heidelberg
The Red River at Clay City
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Continue to monitor NOAA weather radio or your favorite local media
outlet for additional information. If you are in areas affected by
this forecast take necessary precautions.
The next update will be issued by 2 pm.
&&
KYC121-180857-
/O.CAN.KJKL.FL.Y.0013.000000T0000Z-160218T0730Z/
/BBVK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
327 AM EST THU FEB 18 2016
The Flood Advisory is cancelled for
The Cumberland River at Barbourville.
* At 02 AM Thursday the stage was 21.0 feet.
* Bankfull stage is 27.0 feet.
* Flood stage is 27.0 feet.
* Forecast...The river crested below flood stage at 26.6 feet. The
river will continue to fall to 12.9 feet by tomorrow morning.
&&
LAT...LON 3685 8374 3693 8389 3680 8407 3670 8407
3681 8389 3679 8383
$$
KYC129-182027-
/O.CON.KJKL.FL.Y.0018.000000T0000Z-160221T0600Z/
/HLDK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
327 AM EST THU FEB 18 2016
The Flood Advisory continues for
The Kentucky River at Heidelberg
* until late Saturday night.
* At 02 AM Thursday the stage was 18.5 feet.
* Bankfull stage is 20.0 feet.
* Flood stage is 20.0 feet.
* Forecast...The river will continue to fall to 17 feet by noon
Thursday.
* At 20.0 feet...Low lying areas flood.
&&
LAT...LON 3769 8385 3757 8366 3750 8373 3763 8392
$$
KYC065-197-182027-
/O.CON.KJKL.FL.Y.0016.000000T0000Z-160219T0400Z/
/CYCK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
327 AM EST THU FEB 18 2016
The Flood Advisory continues for
The Red River at Clay City
* until this evening.
* At 02 AM Thursday the stage was 14.2 feet.
* Bankfull stage is 12.0 feet.
* Flood stage is 17.0 feet.
* Forecast...The river will continue falling to 14 feet by
6 am Thursday morning.
&&
LAT...LON 3788 8405 3788 8367 3783 8340 3775 8343
3780 8374 3780 8397
$$What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this river flood advisory went out at Feb 16, 5:34 AM EST, 51 minutes earlier.
Area forecast discussion, Feb 16, 5:34 AM EST, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 534 AM EST TUE FEB 16 2016 .SHORT TERM...(TODAY THROUGH WEDNESDAY) ISSUED AT 351 AM EST TUE FEB 16 2016 VERY COMPLICATED FORECAST OVER THE PAST 24 HOURS AND THOSE COMPLICATIONS CONTINUE THIS MORNING. MANY LOCATIONS HAVE SWITCHED OVER TO SNOW THIS HOUR AND THIS SHOULD BE THE TREND MOST SPOTS THROUGH THE MORNING. BASICALLY WHERE THE HEAVIER RETURNS ARE RESIDING WE HAVE SEEN WET BULBING OCCUR AND CHANGE FROM MODERATE TO HEAVY RAIN TO MODERATE TO HEAVY SNOW AT TIMES. THESE BANDS ARE IN AN AREA WHERE THE 700MB FRONTOGENETICAL FORCING IS MOST PRONOUNCED. THE BACK EDGE OF THE BETTER FORCING AND RETURNS IS SHARP. THIS SHOULD CUTOFF THE BIGGER FLAKES AS YOU MOVE WEST NEARER THE CWA BORDER...AND SOME OF THIS MAY EVEN MIX ON THE BACK SIDE WHERE RETURNS SLACK OFF. TO COMPLICATE THE SITUATION MORE THERE IS A BIT OF A DRY SLOT WORKING INTO PORTIONS OF THE FAR SE...WHERE MIDDLESBORO AND HAZARD ARE BOTH REPORTING RAIN THIS HOUR. THIS IS ALSO AIDING TO INTENSIFY A BAND OF SNOW ACROSS MORGAN...WOLFE...MAGOFFIN..JOHNSON...BREATHITT...OWSLEY...AND LEE COUNTIES THIS HOUR. THE BOTTOM LINE IS SNOWFALL ACROSS THE CWA WILL BE QUITE VARIABLE THIS MORNING BUT GENERALLY 1-3 INCHES SEEMS REASONABLE. HOWEVER CAN NOT RULE OUT LOCALLY HIGHER AMOUNTS OF 4 INCHES WHERE BANDING SETS UP. THIS AREA OF LOW PRESSURE IS SET TO EJECT NE AS THE ATTENDANT 500MB TROUGH NEGATIVELY TILTS ONCE IT MOVES INTO THE MID ATLANTIC STATES. NOW THE OTHER SIDE OF THIS HAS BEEN THE SOME HYDRO ISSUES AND THINK THIS WILL CONTINUE TO BE A PROBLEM PARTICULARLY AS RIVERS RESPOND THROUGH THE DAY...HOWEVER AS PRECIP COMES TO A END SOME OF THE CREEKS AND STREAMS SHOULD RESPOND BY SEEING SLOWER RISES OR EVEN BECOMING STEADY STATE. STILL LOOKING AT ANOTHER WAVE AND SURFACE LOW PRESSURE SET PROGRESS SE THIS AFTERNOON INTO TONIGHT ON TAIL OF THE THE CURRENT SYSTEM. OVERALL THE MODELS HAVE ALL TRENDED BETTER QPF TO THE SOUTH AND GOOD CLUSTERING IS TAKING PLACE WITH THIS SYSTEM WITH REGARDS TO THE LOW TRACK. THEREFORE TRENDED THE BETTER POPS AS SUCH...WE SHOULD WARM ENOUGH TODAY THAT THIS WILL BE MOSTLY RAIN AND NOT TO MENTION FORECAST SOUNDINGS WOULD SUGGEST THAT WE LOOSE ICE. RIGHT NOW BLENDED QPF KEEPS THIS LIGHT AT GENERALLY A QUARTER OF A INCH OR LESS. WHILE WE COULD SEE AREAS IN THE FAR NORTH MIXING THIS WILL BE MINIMAL IMPACT...PERHAPS THE VERY HIGH TERRAIN NEARER THE VA BORDER COULD SEE LIGHT ADDITIONAL ACCUM TODAY INTO TONIGHT. THIS WILL CHANGE TO ALL SNOW LATER TONIGHT AREA WIDE...AGAIN THIS WILL BE AS THE SYSTEM EXITS AND NOT LOOKING FOR MUCH MORE THAN A TRACE AT THIS POINT OF SNOW IF THAT. OVERALL AFTER THIS EXITS WE DO SEE A BIT OF NW FLOW TYPE PRECIP AND MAINLY KEPT THIS IN THE FAR EAST FOR WEDNESDAY. .LONG TERM...(WEDNESDAY NIGHT THROUGH MONDAY) ISSUED AT 515 AM EST TUE FEB 16 2016 THE PERIOD IS EXPECTED TO BEGIN WITH A TROUGH DEPARTING TO THE EAST AND NORTHEAST AND A RIDGE FROM MEXICO NORTH THROUGH THE PLAINS. MEANWHILE A TROUGH IS EXPECTED TO BE NEARING THE WEST COAST AT THAT TIME. NORTHWEST FLOW BETWEEN THE DEPARTING TROUGH AND AN AREA OF LOW PRESSURE AND THE RIDGE AND SFC HIGH PRESSURE MOVING IN MAY BE SUFFICIENT FOR A FEW FLURRIES OR SPRINKLES OR AN ISOLATED RAIN OR SNOW SHOWER ON WED EVENING...INTO WED NIGHT. OTHERWISE...THE RIDGING SHOULD BUILD ACROSS THE AREA ON THURSDAY...WITH THE AXIS OF THE RIDGE SHIFTING EAST LATE THURSDAY NIGHT INTO FRIDAY. THIS WILL LEAD TO A PERIOD OF MODERATING TEMPERATURES TO ABOVE NORMAL LEVELS BY FRIDAY. THE FLOW WILL BECOME MORE ZONAL ACROSS THE CONUS AT THAT POINT...AND THE TROUGH THAT WILL INITIALLY BE NEARING THE WEST COAST OF THE CONUS WILL HAVE MOVED ACROSS THE ROCKIES AND PLAINS AND NEAR THE GREAT LAKES AND MS VALLEY ON FRIDAY. THE ASSOCIATED LOW PRESSURE SYSTEM SHOULD TRACK INTO CANADA ON FRIDAY AND SEND A WARM FRONT ACROSS THE AREA...FOLLOWED BY THE TRAILING COLD FRONT ON FRIDAY NIGHT. THE AIRMASS BEHIND THIS COLD FRONT WILL VERY LITTLE FROM THE ONE IN FRONT OF IT. ALONG AND IN ADVANCE OF THE COLD FRONT...ISOLATED TO SCATTERED SHOWERS ARE ANTICIPATED FOR FRIDAY...WITH THE SYSTEM HAVING ONLY LIMITED MOISTURE DUE TO LITTLE IF ANY INFLOW OF GULF MOISTURE. SOME OF THESE SHOWERS COULD LINGER INTO SATURDAY...BUT THE WEEKEND SHOULD BEGIN MAINLY DRY AS WEAK HIGH PRESSURE MOVES ACROSS THE AREA. THE PATTERN IS EXPECTED TO BEGIN TO AMPLIFY AGAIN TO END THE WEEKEND AND EARLY NEXT WEEK...WITH A SERIES OF SHORTWAVES EXPECTED TO WORK ACROSS THE REGION. INITIALLY THE REGION COULD BE SPLIT WITH THESE PASSING NORTH AND SOUTH OF THE AREA...BUT SHOWERS WILL BE POSSIBLE TO END THE PERIOD. THE RECENT GFS RUNS ALSO HAVE MORE PHASING OF THE NORTHERN AND SOUTHERN STREAMS EARLY NEXT WEEK AND OFFERS A WETTER SOLUTION WITH PRECIPITATION CHANGES LINGERING THROUGH THE END OF THE PERIOD AND BEYOND. THE RECENT ECMWF RUNS WOULD BRING MAINLY JUST CLOUD COVER LATE IN THE PERIOD AND LESSER RAIN CHANCES. THE MILD AIRMASS SHOULD LINGER THROUGH THE END OF THE PERIOD. IN FACT...AFTER OVERNIGHT LOWS IN THE 20S AREAWIDE ON WED NIGHT...ONLY VALLEY LOCATIONS SHOULD FALL BELOW FREEZING ON THU NIGHT WITH INCREASING SOUTHERLY FLOW. TEMPERATURES SHOULD THEN REMAIN ABOVE FREEZING IN ALL LOCATIONS THROUGH THE END OF THE PERIOD AS 850 MB TEMPS REMAIN IN THE 3C TO 8C RANGE ON AVERAGE. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT) ISSUED AT 1230 AM EST TUE FEB 16 2016 TRENDS ACROSS THE REGION CONTINUE WITH IFR TO LIFR BEING THE STORY THIS TAF PERIOD. MOST SITES ARE SEEING ANYTHING FROM LIGHT TO MODERATE RAIN OR EVEN CHANGING OVER TO SNOW IN THE NORTHERN AND WESTERN PORTIONS OF THE CWA. CHANGES OVER TO SNOW SHOULD BE THE OVERALL TREND THROUGH THE NIGHT AS TEMPS COOL ALOFT. THE VIS RESTRICTIONS TONIGHT ARE FAIRLY VOLATILE WITH SOME AREAS SEEING FOG DUE TO SNOW MELT. OVERALL CONFIDENCE IS LOW THAT TAF WILL IMPROVE ABOVE IFR THROUGH THE PERIOD...SO HEDGED TOWARD KEEPING THE REGION AT LEAST IFR. && .JKL WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH UNTIL 10 AM EST THIS MORNING FOR KYZ044-050>052- 058>060-068-069-079-080-083>088-104-106>120. WINTER WEATHER ADVISORY UNTIL 7 AM EST THIS MORNING FOR KYZ044- 050>052-058>060-068-069-079-080-083-084-104-106>109-111-112-114. && SHORT TERM...DJ LONG TERM...JP AVIATION...DJ
Hazardous weather outlook, Feb 16, 4:35 AM EST, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 435 AM EST TUE FEB 16 2016 KYZ044-050>052-058>060-068-069-079-080-083-084-104-106>109-111- 112-114-171245- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-ELLIOTT-MORGAN-JOHNSON- WOLFE-MAGOFFIN-LEE-BREATHITT-OWSLEY- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...BEATTYVILLE...JACKSON... BOONEVILLE 435 AM EST TUE FEB 16 2016 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST THIS MORNING... ...FLOOD WATCH IN EFFECT UNTIL 10 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. RUNOFF FROM RAIN AND SNOW WILL CONTINUE THE RISK OF FLOODING IN LOW LYING AREAS...AND ALONG CREEKS AND STREAMS. RAIN HAS OR WILL WILL CHANGE TO ALL SNOW THROUGH THE MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. LIGHT SNOW WILL BE POSSIBLE IN SOME LOCATIONS TONIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND RAINFALL AMOUNTS THROUGH WEDNESDAY MORNING. KYZ085>088-110-113-115>120-171245- WHITLEY-KNOX-BELL-HARLAN-FLOYD-KNOTT-PERRY-CLAY-LESLIE-LETCHER- MARTIN-PIKE- INCLUDING THE CITIES OF...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...PRESTONSBURG... WHEELWRIGHT...HINDMAN...PIPPA PASSES...HAZARD...MANCHESTER... HYDEN...JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY... PIKEVILLE...SOUTH WILLIAMSON 435 AM EST TUE FEB 16 2016 ...FLOOD WATCH IN EFFECT UNTIL 10 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. RUNOFF FROM RAIN AND SNOW WILL CONTINUE THE RISK OF FLOODING IN LOW LYING AREAS...AND ALONG CREEKS AND STREAMS. RAIN HAS OR WILL WILL CHANGE TO ALL SNOW THROUGH THE MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. LIGHT SNOW WILL BE POSSIBLE IN SOME LOCATIONS TONIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND RAINFALL AMOUNTS THROUGH WEDNESDAY MORNING. DJ/JP
In the hours before
Local storm report, Feb 16, 2:47 AM EST, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
247 AM EST TUE FEB 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 AM SNOW 4 ESE STANTON 37.82N 83.79W
02/16/2016 M1.7 INCH POWELL KY TRAINED SPOTTER
&&
JPLocal storm report, Feb 16, 3:44 AM EST, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
344 AM EST TUE FEB 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 AM SNOW 4 ENE JACKSON 37.59N 83.31W
02/16/2016 M1.1 INCH BREATHITT KY NWS EMPLOYEE
1.1 INCHES OF NEW SNOW SINCE 220 AM EST.
&&
JPLocal storm report, Feb 16, 4:12 AM EST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
412 AM EST TUE FEB 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 AM SNOW STANTON 37.85N 83.86W
02/16/2016 M1.3 INCH POWELL KY NWS EMPLOYEE
&&
JPLocal storm report, Feb 16, 4:47 AM EST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
447 AM EST TUE FEB 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 AM SNOW IDA MAY 37.52N 83.77W
02/16/2016 M2.5 INCH LEE KY TRAINED SPOTTER
0440 AM SNOW 4 ENE JACKSON 37.59N 83.31W
02/16/2016 M1.6 INCH BREATHITT KY NWS EMPLOYEE
&&
JPLocal storm report, Feb 16, 5:37 AM EST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
537 AM EST TUE FEB 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM DEBRIS FLOW 1 WSW GARRET 37.47N 82.85W
02/16/2016 FLOYD KY DEPT OF HIGHWAYS
LARGE ROCK SLIDE WAS REPORTED TO BE BLOCKING ALL FOUR
LANES OF KY HIGHWAY 80 AT THE KNOTT AND FLOYD COUNTY
LINE.
&&
JPLocal storm report, Feb 16, 5:46 AM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
546 AM EST TUE FEB 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 AM SNOW 4 ESE STANTON 37.82N 83.79W
02/16/2016 M2.2 INCH POWELL KY TRAINED SPOTTER
ROADS ARE SNOW COVERED.
&&
DJThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 1:00 AM EST | Areal Flood Advisory | JKL | Bath, Elliott, Estill, Fleming, Johnson, Magoffin and 7 more | 12 hr |
| Feb 16, 1:05 AM EST | Areal Flood Advisory | JKL | Breathitt, Clay, Floyd, Jackson, Knott, Laurel and 8 more | 12 hr |
| Feb 16, 1:08 AM EST | Areal Flood Advisory | JKL | Bell, Harlan, Knox, McCreary, Pulaski, Wayne and 1 more | 12 hr |
| Feb 16, 1:38 AM EST | Areal Flood Warning | JKL | Breathitt, Floyd, Johnson, Knott, Magoffin, Martin and 3 more | 12 hr |
| Feb 16, 2:04 AM EST | Areal Flood Warning | JKL | Bell, Breathitt, Clay, Harlan, Jackson, Knott and 9 more | 24 hr |
| Feb 16, 6:11 AM EST | River Flood Advisory | JKL | Owsley | 43 hr |
| Feb 16, 6:11 AM EST | River Flood Advisory | JKL | Lee | 4 days |
| Feb 16, 6:11 AM EST | River Flood Advisory | JKL | Estill | 5 days |
| Feb 16, 6:11 AM EST | River Flood Advisory | JKL | Clay | 25 hr |
| Feb 16, 6:25 AM EST | River Flood Advisory | JKL | Whitley | 3 days |
| Feb 16, 7:04 AM EST | Flood Watch | JKL | Bath, Bell, Breathitt, Clay, Elliott, Estill and 27 more | 11 min |
| Feb 16, 8:12 AM EST | River Flood Advisory | JKL | Bell | 41 hr |
| Feb 16, 12:17 PM EST | River Flood Warning | JKL | Estill | 46 hr |
| Feb 16, 12:55 PM EST | Winter Weather Advisory | JKL | Bell, Harlan, Letcher | 10 hr |
| Feb 16, 1:13 PM EST | Areal Flood Warning | JKL | Martin | 12 hr |
| Feb 16, 1:21 PM EST | Areal Flood Warning | JKL | Magoffin | 12 hr |
| Feb 16, 1:57 PM EST | River Flood Warning | JKL | Owsley | 24 hr |
| Feb 16, 2:06 PM EST | River Flood Warning | JKL | Lee | 32 hr |
| Feb 16, 2:21 PM EST | River Flood Advisory | JKL | Estill, Powell | 65 hr |
| Feb 16, 5:24 PM EST | River Flood Warning | JKL | Whitley | 41 hr |
Nearby
River Flood Advisories in Kentucky, 2016Every river flood advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.